Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 15, 2002, 2:15 PM CST for Pike County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2002, 2:15 PM CST (20:15 UTC)
- Expired
- Mar 15, 2002, 2:45 PM CST
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 152015 SVRNEW MSC113-152045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 213 PM CST FRI MAR 15 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 245 PM CST * AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OSYKA...OR ABOUT 15 MILES SOUTH OF MCCOMB...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL MOVE INTO THE FERNWOOD AND MAGNOLIA AREAS BY 230 PM. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3131 9033 3107 9027 3093 9048 3104 9061
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 11:25 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 15, 11:25 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1125 AM CST FRI MAR 15 2002 UPDATED ZONES MAINLY TO REMOVE MORNING FOG WORDING BUT ALSO TWEAKED TEMPERATURES JUST A TAD IN LIGHT OF MANY LOCATIONS ALREADY AROUND 80 IN LA AND LOWER 70S ALONG THE MS COAST. 12Z ANAYSIS SHOWS WELL ESTABLISHED DEEP FETCH ONSHORE FLOW WITH DEWPOINTS WELL INTO THE SPRING NORM RANGE. SEA FOG INDICATED OFF THE MOUTH OF THE RIVER AND EASTWARD TO ADVECT INLAND LATER THIS EVENING. SEA BREEZE LIKELY TO DIMINISH CLOUD COVER A BIT IN SOME AREAS BUT PARTLY TO MOSTLY CLOUDY SKIES TO PERSIST REST OF THE DAY. .NEW...NONE LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Mar 15, 11:07 AM CST, 3 hours 8 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1107 AM CST FRI MAR 15 2002 .SYNOPSIS...MODERATE SOUTHERLY FLOW WILL MAINTAIN MOISTURE ACROSS THE REGION THROUGH SATURDAY. THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT. .DENSE FOG... SEA FOG LINGERING OFF THE MOUTH OF THE MISSISSIPPI RIVER IS EXPECTED TO MOVE INLAND TONIGHT AND BECOME DENSE. VISIBILITIES AT TIMES MAY BE REDUCED TO LESS THAN ONE-QUARTER MILE MAINLY AFTER MIDNIGHT. .ACTIONS...NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.